Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 75, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 10, 2018, 3:51 PM CDT for Crawford County, Jasper County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2018, 3:51 PM CDT (20:51 UTC)
- Expired
- Jun 10, 2018, 4:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 76 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 12:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted.
236
WUUS53 KILX 102051
SVRILX
ILC033-079-102145-
/O.NEW.KILX.SV.W.0075.180610T2051Z-180610T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
351 PM CDT SUN JUN 10 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Crawford County in east central Illinois...
Eastern Jasper County in southeastern Illinois...
* Until 445 PM CDT
* At 351 PM CDT, a severe thunderstorm was located near Willow Hill,
or 9 miles northeast of Newton, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Robinson, Oblong, Palestine, Flat Rock, Ste. Marie, Willow Hill,
New Hebron, Hardinville, Hunt City, Stoy, Sam Parr State Park and
Crawford County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3890 8752 3889 8754 3888 8753 3886 8755
3885 8754 3885 8797 3893 8817 3911 8809
3903 8757 3900 8758 3899 8757 3899 8758
3895 8751
TIME...MOT...LOC 2051Z 299DEG 21KT 3905 8799
HAIL...1.00IN
WIND...60MPH
$$
252 follow-up statements
354
WWUS53 KILX 102127
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
427 PM CDT SUN JUN 10 2018
ILC079-102137-
/O.CAN.KILX.SV.W.0075.000000T0000Z-180610T2145Z/
Jasper-
427 PM CDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JASPER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM CDT for
southeastern and east central Illinois.
LAT...LON 3892 8753 3890 8752 3889 8754 3888 8753
3885 8754 3886 8794 3909 8795 3903 8757
3900 8758 3899 8757 3899 8758 3895 8751
3893 8751
TIME...MOT...LOC 2127Z 291DEG 22KT 3899 8788
$$
ILC033-102145-
/O.CON.KILX.SV.W.0075.000000T0000Z-180610T2145Z/
Crawford-
427 PM CDT SUN JUN 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CRAWFORD COUNTY...
At 427 PM CDT, a severe thunderstorm was located over Oblong, or 7
miles west of Robinson, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Robinson, Oblong, Palestine, Flat Rock, New Hebron, Hardinville, Stoy
and Crawford County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3892 8753 3890 8752 3889 8754 3888 8753
3885 8754 3886 8794 3909 8795 3903 8757
3900 8758 3899 8757 3899 8758 3895 8751
3893 8751
TIME...MOT...LOC 2127Z 291DEG 22KT 3899 8788
HAIL...1.00IN
WIND...60MPH
$$
25745
WWUS53 KILX 102136
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
436 PM CDT SUN JUN 10 2018
ILC033-102146-
/O.EXP.KILX.SV.W.0075.000000T0000Z-180610T2145Z/
Crawford-
436 PM CDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY WILL EXPIRE AT
445 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 800 PM CDT for
southeastern and east central Illinois.
LAT...LON 3892 8753 3890 8752 3889 8754 3888 8753
3885 8754 3886 8794 3909 8795 3903 8757
3900 8758 3899 8757 3899 8758 3895 8751
3893 8751
TIME...MOT...LOC 2136Z 299DEG 21KT 3897 8782
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:51 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 10, 3:51 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 351 PM CDT Sun Jun 10 2018 .SHORT TERM...(This evening through Monday) ISSUED AT 351 PM CDT Sun Jun 10 2018 Severe thunderstorms moving through east central IL at this time expected to continue for at least the next 2-3 hours. Keeping an eye on another storm, and possible additional development, in west central IL from near UIN through Rushville to Petersburg. SVR Watch cancelled to the north of this activity, including PIA and BMI. Additional showers and t-storms in scent Iowa slowly translating east to east-southeastward. Thus, will keep the mention of showers and t-storms in the forecast into Monday morning. Another very warm and humid day is in store for much of the area Monday with temperatures 85-90 degrees. Could see a few late afternoon/evening t-storms Monday...particularly in southeast and east central IL along the synoptic front expected to be just north of I-70. && .LONG TERM...(Monday night through Sunday) ISSUED AT 351 PM CDT Sun Jun 10 2018 A deep upper trough in the Pacific NW is expected to rotate NE from the Canadian Rockies toward Lake Winnipeg. This will push the upper level ridge to the east of the western Great Lakes, allowing a cold front to advance toward the Midwest. The front is expected to move across the forecast area during the day Tuesday, resulting in another potential for showers/t-storms. A drier airmass will move in behind the front for Wednesday, although temperatures will remain on the very warm side. The dry weather will be short lived as a warm front lifts toward central IL and shortwaves interact with the front to give us showers and thunderstorms from Wed nite through Thursday nite. The longer range models are in a bit of disagreement for late in the week and into the weekend. The GFS and Canadian keep the main upper ridge to the west of the our region, while the European breaks it down and shifts it through IL. For now will side with the more pessimistic GFS/Canadian solution and go with a chance for t-storms late Friday into Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 112 PM CDT Sun Jun 10 2018 Very active period in the weather for this afternoon/early evening and again overnight in central and eastern IL. Strong to severe thunderstorms near KPIA are expected to expand and spread toward east central IL by early evening. Some existing storms in east central Il at 18Z are expected to remain below severe limits and exit the region around KCMI by 19-20z. Additional t-storms, associated with a convective complex in central IA, are expected to move into central IL later this evening. Much of the lower atmosphere is expected to be stabilized from the earlier convection, so the main concerns are expected to be moderate/heavy rain and then lowering ceilings as a more stratiform precipitation shield approaches. Most TAF sites in central IL are expected to drop into the MVFR ceiling category, but will need to watch closely for IFR conditions after midnight and through daybreak. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Miller LONG TERM...Miller AVIATION...Miller
Hazardous weather outlook, Jun 10, 3:38 PM CDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 338 PM CDT Sun Jun 10 2018 ILZ040>057-061>063-066>068-071>073-111100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-Mason- Menard-Morgan-Moultrie-Piatt-Richland-Sangamon-Schuyler-Scott- Shelby-Vermilion- 338 PM CDT Sun Jun 10 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Strong to severe storms will continue across portions of central and southeast Illinois this evening. Damaging wind and hail will be the primary severe threat, mainly along and south of I-72 through Danville. Locally heavy rains and frequent lightning will also be a risk with any thunderstorm. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A typical summer-time pattern is expected to continue through Tuesday with daily chances for thunderstorms. There is a marginal risk for strong to locally severe thunderstorms Monday afternoon and evening. There is a chance of thunderstorms again from late Wednesday night through Friday morning, and overnight Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed til 8 pm. ILZ027>031-036>038-111100- Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 338 PM CDT Sun Jun 10 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are still possible this evening across parts of central Illinois. There is a marginal risk that some of the storms could become severe, however organized severe weather is not expected. Stronger storms could have hail and gusty winds, along with locally heavy rains and frequent lightning. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A typical summer-time pattern is expected to continue through Tuesday with daily chances for thunderstorms. There is a marginal risk for strong to locally severe thunderstorms Monday afternoon and evening. There is a chance of thunderstorms again from late Wednesday night through Friday morning, and overnight Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this evening. Auten
In the hours before
Local storm report, Jun 10, 3:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
333 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND GST DECATUR AIRPORT 39.83N 88.87W
06/10/2018 M53 MPH MACON IL ASOS
&&
SBAKERLocal storm report, Jun 10, 3:34 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
334 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN ROSSVILLE 40.38N 87.67W
06/10/2018 M4.50 INCH VERMILION IL EMERGENCY MNGR
SO FAR TODAY...STILL RAINING.
&&
SBAKERLocal storm report, Jun 10, 3:36 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
336 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND DMG GEORGETOWN 39.98N 87.64W
06/10/2018 VERMILION IL EMERGENCY MNGR
REPORT OF A TREE DOWN ON A HOUSE...MAJOR DAMAGE TO HOUSE.
TIME ESTIMATED BY RADAR.
&&
SBAKERLocal storm report, Jun 10, 3:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
338 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM FLASH FLOOD SW ALVIN 40.31N 87.61W
06/10/2018 VERMILION IL EMERGENCY MNGR
VIADUCT ON IL-119 NEAR ALVIN IS FLOODED AND CLOSED TO
TRAFFIC.
&&
SBAKERLocal storm report, Jun 10, 3:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
350 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM FLASH FLOOD N HOOPESTON 40.47N 87.67W
06/10/2018 VERMILION IL EMERGENCY MNGR
REPORTS OF FLOODED ROADS ON NORTH SIDE OF CITY.
&&
SBAKERLocal storm report, Jun 10, 3:51 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
351 PM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM TSTM WND GST DELAVAN 40.37N 89.54W
06/10/2018 M56 MPH TAZEWELL IL BROADCAST MEDIA
DELAYED REPORT.
&&
SBAKERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:06 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Marshall, Peoria, Stark | 39 min |
| Jun 10, 2:43 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Marshall, Tazewell, Woodford | 47 min |
| Jun 10, 3:29 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 46 min |
| Jun 10, 4:00 AM CDT | Severe Thunderstorm Warning | ILX | Champaign | 45 min |
| Jun 10, 9:11 AM CDT | Special Weather Statement | ILX | Logan | 49 min |
| Jun 10, 12:48 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, Mason, Peoria, Tazewell | 27 min |
| Jun 10, 1:12 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Mason, Menard, Tazewell | 48 min |
| Jun 10, 1:16 PM CDT | Tornado Warning | ILX | McLean | 29 min |
| Jun 10, 1:37 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 38 min |
| Jun 10, 1:52 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard | 38 min |
| Jun 10, 1:56 PM CDT | Tornado Warning | ILX | Champaign, DeWitt, McLean, Piatt | 34 min |
| Jun 10, 2:07 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 38 min |
| Jun 10, 2:12 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Macon, Moultrie, Piatt | 48 min |
| Jun 10, 2:15 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt, Vermilion | 45 min |
| Jun 10, 2:26 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 37 min |
| Jun 10, 2:38 PM CDT | Tornado Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 52 min |
| Jun 10, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Douglas, Edgar | 45 min |
| Jun 10, 3:13 PM CDT | Flash Flood Warning | ILX | Vermilion | 3 hr |
| Jun 10, 3:13 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper | 62 min |
| Jun 10, 4:41 PM CDT | Severe Thunderstorm Warning | ILX | Cass | 38 min |
| Jun 10, 4:43 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 20 min |
| Jun 10, 5:39 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 35 min |
| Jun 10, 6:18 PM CDT | Special Weather Statement | ILX | Christian | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.